Hi all ....I think I am one of the current long term users of capecitabine. I have been on it since Feb 2012 and counting! i have 2000mgs twice per day 2 weeks on and 1 week off...I have never had a dosage reduction but have had a few breaks....the last 2 breaks have been for 4 weeks each (a cycle plus a week) but before this shorter breaks after 4,5 or 6 cycles depending on how painful and cracked hands and feet are ...and also around holidays etc.....I am currently on the 4th week of a break because I was on holiday in scotland last week and went to my sons graduation in glasgow(cue v proud mum!). I know my markers are stable(as of monday) and I have tablets to restart next week.
I argued not to have a dose reduction because I have gained quite a bit of weight over the last 2 years....i guess similar to a dosage reduction.
Sore hands and feet are the only side effect I have (this started after a hard days walking in Venice after about 8 months on capecitabine and gets worse at the end of cycles and the first days off) and my vertebral mets have been stable.
My bloods have always been normal.
I have had several holidays abroad whilst on capecitabine and MIAonline have covered me.......spain, Italy, turkey, greece, budapest...thye wouldnt cover me for a cruise but that was nothing to do with the capecitabine but their policy on cruises.
Hope this helps the newbies to capecitabine! Pamx